Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 66, NWS Cleveland, OH

June 1, 2007Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 1, 2007, 8:24 PM EDT for Crawford County, Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 8:24 PM EDT (00:24 UTC)
Expired
Jun 1, 2007, 9:00 PM EDT
In force
36 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 136 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 020024
SVRCLE
PAC039-020100-
/O.NEW.KCLE.SV.W.0066.070602T0024Z-070602T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
824 PM EDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 900 PM EDT

* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TITUSVILLE...OR ABOUT 13 MILES NORTH OF OIL CITY...AND MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 4167 7984 4150 7975 4163 7925 4184 7936

$$

KIELTYKA
2 follow-up statements
000 
WWUS51 KCLE 020047
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
847 PM EDT FRI JUN 1 2007

PAC039-020100-
/O.CON.KCLE.SV.W.0066.000000T0000Z-070602T0100Z/
CRAWFORD PA-
847 PM EDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EAST CENTRAL CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9
MILES EAST OF TITUSVILLE...OR ABOUT 20 MILES NORTHEAST OF OIL CITY...
MOVING EAST AT 25 MPH. 

LAT...LON 4167 7984 4150 7975 4163 7925 4184 7936

$$

KIELTYKA
000 
WWUS51 KCLE 020058
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
857 PM EDT FRI JUN 1 2007

PAC039-020107-
/O.EXP.KCLE.SV.W.0066.000000T0000Z-070602T0100Z/
CRAWFORD PA-
857 PM EDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAWFORD COUNTY
IN NORTHWEST PENNSYLVANIA EXPIRES AT 900 PM EDT...

LAT...LON 4167 7984 4150 7975 4163 7925 4184 7936

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:45 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 1, 7:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
745 PM EDT FRI JUN 1 2007

.SYNOPSIS...
HIGH PRESSURE ALONG THE EAST COAST WILL SLIDE OUT TO SEA. LOW
PRESSURE OVER THE PLAINS STATES WILL MOVE SLOWLY EAST AND THE
ASSOCIATED WEAK COLD FRONT WILL CROSS THE AREA SUNDAY. A STRONGER
COLD FRONT FROM THE NORTHWEST WILL CROSS THE LOWER GREAT LAKES ON
TUESDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
SOME SHOWERS AND THUNDERSTORMS MOVING INTO NORTHWEST OHIO. THEY
SHOULD DECREASE THIS EVENING.

SHOWERS/STORMS CONTINUE TO DEVELOP IN DEEPER MOISTURE OVER NORTH
CENTRAL OHIO AND WILL SLOWLY SHIFT EAST. DRY SLOT EVIDENT ON
WATER VAPOR LOOP COMING ACROSS INDIANA AND DRYING ALOFT MAY BE
HELPING TO STEEPEN LAPSE RATES OVER N CENTRAL OHIO. STORMS LAST
NIGHT LASTED UNTIL AN HOUR OR TWO AFTER DARK AND MAY BE SIMILAR
TNGT.

MAY ACTUALLY BE A LITTLE LESS ACTIVITY SATURDAY AS WHAT REMAINS OF
DRY SLOT AND CAPPING MAY BE DIRECTLY OVERHEAD. STILL ENOUGH
INSTABILITY AND HEATING AROUND THAT I CANNOT RULE OUT A STRAY
SHOWER/TSTORM ESPECIALLY TOWARD THE PA BORDER AND BACK TOWARD
TOLEDO.

GUIDANCE TEMPS HAVE BEEN RUNNING A FEW DEGREES TOO COOL AT NIGHT AND
WL FCST A CATEGORY WARMER THAN GUIDANCE EXCEPT IN ANY AREAS THAT GET
SIGNIFICANT RAIN LATE IN THE DAY WHERE TEMPS WILL START OUT
SUPPRESSED TNGT. TEMPS SATURDAY SIMILAR TO TODAY AND RECENT DAYS...
MAINLY UPPER 80S TO NR 90.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
UPPER LOW AND WEAK SURFACE COLD FRONT WILL FINALLY ARRIVE ON
SUNDAY. COULD START TO SEE SOME SHOWERS AND EMBEDDED THUNDER LATER
SATURDAY NIGHT BUT MORE LIKELY ON SUNDAY. MOISTURE SHOULD BE DEEP
ON SUNDAY AND BUFKIT SHOWS SMALL DEWPOINT DEPRESSIONS TO 30K AND
TYPICALLY WE GET FREQUENT SHOWERS/THUNDER ON SUCH DAYS AS ANY
INSTABILITY QUICKLY GENERATES RAIN. SOME TROPICAL MOISTURE FROM
SOUTHEAST SYSTEM MAY ALSO GET DRAWN INTO SYSTEM BY SUNDAY NIGHT
INTO MONDAY AND MAY FINALLY GET SOME MUCH NEEDED RAIN...AT LEAST
MAYBE ENOUGH SHOWERS THAT EVERYONE SHARES IN SOME RAIN.

TEMPS WILL LIKELY STAY UP WELL IN THE 60S ON SATURDAY NIGHT EXCEPT
WHERE RAIN OCCURS AND THEN BE SUPPRESSED ON SUNDAY BY CLOUDS/SHOWERS
AND MAY HOLD IN THE 70S TO NR 80 MOST AREAS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
WILL HAVE TO GET UPPER LOW/TROUGH OUT OF THE AREA. MODELS TRENDING
TOWARD MONDAY AS BEING THE LAST DAY WHERE SHOWERS/STORMS ASSOCD
DIRECTLY WITH UPPER TROUGH/LOW WILL LINGER. ALL MODELS BRING ANOTHER
STRONG SHORT WAVE AND STRONGER COLD FRONT ACROSS GREAT LAKES TUESDAY
AND ATMOSPHERE WILL LIKELY STILL BE RELATIVELY WARM AND MOIST AND
UNSTABLE AND WILL PROBABLY SEE ANOTHER ROUND OF SHOWERS/STORMS ON
TUESDAY. GUIDANCE TEMPS LOOK A LITTLE COOL ON TUESDAY AS I DOUBT
THERE WILL BE SIGNIFICANT COOLING UNTIL STRONGER FRONT PASSES AND
HOPEFULLY WILL BRING A BONIFIDE CHANGE OF AIR MASS AND TUE NGT AND
WEDNESDAY SHOULD BE SOMEWHAT COOLER AND LESS HUMID.

TURN AROUND WILL APPARENTLY BE QUICK THOUGH AND RETURN FLOW SEEMS
TO DEVELOP RIGHT AWAY THURSDAY. ECMWF FASTER BRINGING WARMER AIR
BACK AND LATEST GFS COMING AROUND...WILL GO A BIT WARMER THAN
GUIDANCE THURSDAY WITH TEMPS GETTING BACK INTO THE 80S AT LEAST
WEST HALF. MODELS HINT AT THE CHANCE FOR A FEW WARM ADVECTION
TSTORMS THURSDAY BUT WILL KEEP POPS LOW UNTIL NEXT COLD FRONT
BEGINS TO APPROACH LATER THURSDAY NIGHT AND FRIDAY AND HIGHER POPS
FRIDAY WITH COLD FRONT COMING IN FROM THE WEST. OF COURSE NO
CONFIDENCE IN TIMING THIS FAR AHEAD BUT THAT IS THE NATURE OF THE
7 DAY DETERMINISTIC FCST AND WILL ADJUST AS NECESSARY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
FEW THUNDERSTORMS REMAIN OVER THE FORECAST AREA THIS EVENING AND
EXPECT THEM TO CONTINUE TO DIMINISH WITH LOSS OF HEATING AND END
BY ABOUT 04Z. OTHERWISE MVFR VSBY IN LIGHT FOG OR HAZE DEVELOPING
AFT 08Z-14Z. ONCE AGAIN SATURDAY AFTERNOON WILL BRING SCATTERED
THUNDERSTORMS THOUGH MOST OF DAY GOOD VFR CONDITION. STILL NO
STRONG TRIGGER FOR THE STORMS SO BELIEVE STORMS SHOULD NOT BE TO
WIDESPREAD AND WENT WITH JUST TSTM VICINITY MOST SITES.

THUNDERSTORMS SHOULD BECOME MORE NUMEROUS ON SUNDAY AS A WEAK
COLD FRONT MOVES INTO THE AREA....AND AS A SECOND FRONT MOVES
THROUGH TUESDAY.

&&

.MARINE...
SOME SHOWERS AND THUNDERSTORMS TRYING TO MAKE THEIR WAY ON TO THE
LAKE.  SO FAR NONE OF THE STORMS HAVE GOTTEN TOO BAD.  MORE OF THE
SAME IS EXPECTED THE NEXT COUPLE OF DAYS WITH ISOLATED STORMS DURING
THE AFT HOURS.  COLD FRONT WILL EVENTUALLY MOVE ACROSS THE LAKE ON
SUN WITH MORE SHOWERS AND STORMS LIKELY AHEAD OF THE THIS FEATURE.
UNTIL THEN...MAINLY LIGHT WINDS AND MINIMAL WAVES EXCEPT NEAR THE
STRONGER STORMS.  ANOTHER FRONT WILL MOVE ACROSS THE LAKE TUE BUT
EVEN THEN WINDS AND WAVES WILL REMAIN PRETTY MINIMAL.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MITCHELL
NEAR TERM...KIELTYKA/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...RANDEL
MARINE...MRD/KUBINA
Hazardous weather outlook, Jun 1, 6:20 AM EDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
620 AM EDT FRI JUN 1 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-021030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
620 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECT TO BE SCATTERED ACROSS THE REGION TODAY.
THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE THUNDERSTORMS
COULD BECOME SEVERE. THE MAIN THREAT WOULD BE BRIEF STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL DEVELOP AGAIN ON SATURDAY AND THERE IS A
GREATER CHANCE THAT SOME OF THE THUNDERSTORMS WILL BECOME SEVERE.
ONCE AGAIN...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS.

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TUESDAY
MORNING. THERE IS THE POSSIBILITY THAT SOME SEVERE THUNDERSTORMS
COULD DEVELOP WITH THE COLD FRONT.

A WARM FRONT WILL MOVE INTO THE REGION THURSDAY AND THE THREAT
EXISTS FOR MORE THUNDERSTORMS DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

In the hours before

Local storm report, Jun 1, 3:49 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     OBERLIN                 41.29N 82.22W
06/01/2007                   LORAIN             OH   EMERGENCY MNGR

            SEVERAL TREES WERE DOWNED BY THUNDERSTORM WINDS.

&&

KING

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.